Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 25, NWS Little Rock, AR

April 24, 2007Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 24, 2007, 8:55 PM CDT for Yell County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 8:55 PM CDT (01:55 UTC)
Expired
Apr 24, 2007, 9:45 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Yell County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:01 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 250156
TORLZK
ARC149-250245-
/O.NEW.KLZK.TO.W.0025.070425T0155Z-070425T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN YELL COUNTY IN CENTRAL ARKANSAS

* UNTIL 945 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES         
  SOUTHWEST OF PLAINVIEW...OR NEAR ROVER...MOVING NORTHEAST AT 
  50 MPH.

* THE TORNADO WILL BE NEAR...
  PLAINVIEW AROUND 900 PM CDT...
  PETIT JEAN RIVER WMA...OLA AROUND 910 PM CDT...
  
&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ARKANSAS.

LAT...LON 3497 9354 3514 9337 3522 9326 3525 9326
      3527 9323 3525 9317 3516 9309 3512 9308
      3512 9303 3517 9300 3515 9295 3508 9304
      3504 9309 3492 9325 3489 9329 3483 9329

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:55 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 24, 6:55 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT TUE APR 24 2007

.AVIATION...
BULK OF RAIN/STORMS CONFINED MAINLY TO WRN AND NRN AR ATTM AND SHRT
TERM MODELS CONT TO INDC THIS TREND FOR MOST OF THIS EVENING. WENT
WITH OCNL SHRA/TSRA AT KHRO AND KBPK INTO EARLY WED MRNG...WITH
CIGS/VSBYS REDUCED TO MVFR CAT IN RAINFALL. VFR CONDS WL PREVAIL
ELSEWHERE THRU LATE TNGT OVR CNTRL AND SRN AR...WITH LOW CLOUDS/
PTCHY BR DVLPG AFT 09Z. SCTD SHRA/TSRA POSSIBLE OVERNIGHT AS WELL
ACRS THE REST OF THE FA. EXPECT A LULL IN THE PRECIP LATE WED MRNG
INTO THE FIRST PART OF THE AFTN...WITH CONVECTION EXPECTED TO FORM
ALONG THE MAIN CDFNT ACRS WRN AR LATE WED AFTN. LOOKS LIKE MOST OF
THIS ACTIVITY WL NOT START TO EFFECT THE FCST SITES UNTIL JUST AFT
00Z. /44/
&&

.PREV DISCUSSION... /ISSUED 350 PM CDT TUE APR 24 2007/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
STRONG SYSTEM ALOFT IN SOUTHEAST COLORADO THIS AFTERNOON. DRYLINE
EVIDENT FROM WESTERN KANSAS...WESTERN OKLAHOMA AND WESTERN TEXAS.
THUNDERSTORMS ERUPTING ALONG/EAST OF THE DRYLINE...WITH TORNADO
WATCHES POSTED ACROSS THE SOUTHERN PLAINS.

AHEAD OF STORMS...PIECE OF ENERGY ROTATING AROUND UPPER LOW...AND
ARRIVING IN ARKANSAS THIS AFTERNOON. SHOWERS/THUNDERSTORMS BECOMING
MORE WIDESPREAD IN A MOIST/UNSTABLE ATMOSPHERE. MORNING SOUNDING
AT LZK SHOWED A CAPE OF 1524 J/KG...AN LI OF -5...AND A PWAT OF
1.45. STILL WELL AHEAD OF THE DYNAMICS WITH THE MAIN SYSTEM...AND
WIND ENERGY NOT QUITE THERE YET. COULD SEE A FEW HAILERS INTO THIS
EVENING.

ROUND ONE OF PRECIPITATION WILL LIFT TO THE NORTHEAST THIS
EVENING...AND WILL AWAIT SEVERE STORMS TO THE WEST. TORNADO WATCH
ALREADY POSTED IN WESTERN SECTIONS OF ARKANSAS UNTIL 04Z. LATEST
DATA SHIFTING STORMS SOUTHWARD INTO SOUTHEAST OKLAHOMA AND EASTERN
TEXAS OVERNIGHT...WITH SOME OF THIS POSSIBLY WORKING INTO
WESTERN SECTIONS OF THE STATE.

ON WEDNESDAY...STORMS WILL BE ONGOING IN THE MORNING...ESPECIALLY
ACROSS SOUTHEAST HALF OF THE STATE. SOME OF THE STORMS COULD BE
SEVERE. IN THE WEST...SOME CLEARING POSSIBLE DURING THE
AFTERNOON...WITH TEMPERATURES WARMING. THIS WILL FUEL THE ATMOSPHERE
JUST AS THE UPPER LOW ARRIVES WITH AN ASSOCIATED COLD FRONT.
SCATTERED THUNDERSTORMS EXPECTED TO REDEVELOP ALONG THE FRONT...WITH
CONTINUED CHANCE OF SEVERE WEATHER.

FRONT/STORMS WILL PUSH TO THE EAST WEDNESDAY NIGHT...WITH
WRAPAROUND MOISTURE/A FEW SHOWERS IN NORTHERN ARKANSAS ON
THURSDAY.

WILL BE AREAS OF HEAVY RAIN WITH THIS EVENT. IN GENERAL...HALF
INCH TO ONE AND A HALF INCH AMOUNTS ARE EXPECTED...WITH LOCALLY
MORE.

ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF
PRECIPITATION FRIDAY/FRIDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL
BUILD INTO THE REGION...WITH A MOSTLY DRY LONG TERM AHEAD. (46)

LONG TERM...SATURDAY THROUGH TUESDAY
EXPECT A MOSTLY DRY WEATHER PATTERN TO PREVAIL THROUGH THE PERIOD.
TEMPERATURES WILL BE ABOVE NORMAL AS A RIDGE OF HIGH PRESSURE
BUILDS OVER ARKANSAS. (38)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 24, 8:35 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 PM CDT TUE APR 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
835 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN AREA OF SHOWERS WITH A LINE OF THUNDERSTORMS IN WESTERN ARKANSAS
WILL MOVE EAST OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THROUGH
LATE EVENING AND INTO THE EARLY MORNING HOURS OF WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH TONIGHT IN MOST OF
ARKANSAS. TORNADOES...WINDS IN EXCESS OF 60 MPH...AND LARGE HAIL
WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THE MAIN STORM SYSTEM WILL ARRIVE FROM THE WEST WITH
AN ASSOCIATED COLD FRONT. PRECIPITATION WILL BE ONGOING IN THE
MORNING...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. SOME OF THE
STORMS COULD BE SEVERE.

IN WESTERN SECTIONS OF THE STATE...PRECIPITATION WILL END
EARLY...AND THE SUN MAY COME OUT. WITH ANY WARMING...THE ATMOSPHERE
WOULD DESTABILIZE...WITH STORMS REDEVELOPING ALONG THE COLD FRONT.
SHOULD THIS HAPPEN...ANOTHER ROUND OF SEVERE WEATHER WOULD BE
POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF ARKANSAS
ON WEDNESDAY.

THE FRONT WILL MOVE EAST OF ARKANSAS WEDNESDAY NIGHT...AND WILL
PUSH ANY REMAINING SHOWERS AND THUNDERSTORMS OUT OF THE STATE. BY
THURSDAY MORNING...RAIN WILL HAVE ENDED.

ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE
WEEKEND...WITH DRY WEATHER IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER TONIGHT THROUGH
WEDNESDAY DUE TO SEVERE WEATHER.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS...TO KEEP UP WITH THE LATEST INFORMATION.

51

In the hours before

Special weather statement, Apr 24, 7:01 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT TUE APR 24 2007

ARZ040-250045-
POLK-
701 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 745 PM CDT...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VANDERVOORT...MOVING
NORTHEAST AT 45 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE WHISKEY PEAK...BOGG SPRINGS...RYE
HILL...OLD COVE...HATTON...HATFIELD...MENA...COVE...BETHEL CHAPEL
AND LONE VALLEY.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44
Special weather statement, Apr 24, 7:12 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT TUE APR 24 2007

ARZ030-037-250055-
LOGAN-SCOTT-
712 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 800
PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT
45 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE WALDRON...PARIS...ECHO...
TATE...IONE...GLENDALE...BOY SCOUTS LAKE...BARBER...CAROLAN AND
MIXON.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44
Local storm report, Apr 24, 8:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     WICKES                  34.30N 94.34W
04/24/2007                   POLK               AR   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN AROUND WICKES.

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:18 PM CDTSevere Thunderstorm WarningLZKPolk42 min
Apr 24, 7:37 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell53 min
Apr 24, 7:59 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Scott, Yell61 min
Apr 24, 8:08 PM CDTSevere Thunderstorm WarningLZKPope52 min
Apr 24, 8:36 PM CDTSevere Thunderstorm WarningLZKYell39 min
Apr 24, 8:47 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline58 min
Apr 24, 8:48 PM CDTSevere Thunderstorm WarningLZKConway, Newton, Searcy, Van Buren57 min
Apr 24, 9:20 PM CDTSevere Thunderstorm WarningLZKPope40 min
Apr 24, 9:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Stone65 min
Apr 24, 9:44 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Van Buren46 min
Apr 24, 9:52 PM CDTSevere Thunderstorm WarningLZKIzard53 min
Apr 24, 9:54 PM CDTSevere Thunderstorm WarningLZKCleburne, White66 min
Apr 24, 10:10 PM CDTSevere Thunderstorm WarningLZKIndependence65 min
Apr 24, 10:12 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp63 min
Apr 25, 6:34 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland26 min
Apr 25, 6:46 AM CDTFlood WatchLZKHot Spring4 hr
Apr 25, 7:29 AM CDTSevere Thunderstorm WarningLZKDrew31 min
Apr 25, 8:17 AM CDTSevere Thunderstorm WarningLZKDesha31 min
Apr 25, 6:05 PM CDTSevere Thunderstorm WarningLZKGarland55 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.